Texas, 2011Excessive Heat in Texas, August 1 to 6, 2011
August 1 to 6, 2011 · NWS FWD · 33 events in 33 counties and zones
Brutal triple digit daytime temperatures and warm overnight lows continued to occur across north Texas through the month of August. Only 3 scattered days provided relief from the record-setting heat.
Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 14
- Injuries
- 193
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Brutal triple digit daytime temperatures and warm overnight lows continued to occur across north Texas through the month of August. Only 3 scattered days provided relief from the record-setting heat. By the time August ended, it had been the warmest summer on record in both Dallas/Fort Worth and Waco. The average temperature for the summer months at DFW was 90.1, and the average temperature at Waco was 90.5. From June 30th - August 12th, Waco set a new record greatest consecutive 100-degree days of 44 days. Both DFW and Waco set new record greatest annual 100-degree days for the summer months with a few additional days in the month of September. Many daily high temperatures records and highest minimum temperature records were set or tied during the month of August. Dallas/Fort Worth again tied the all-time record highest minimum temperature of 86 degrees set in July 2011, and Waco set the all-time record highest minimum temperature of 86 degrees on the 2nd. The prolonged heat took its toll on North Texans and there were 27 heat related deaths and many more heat related illnesses. An Excessive Heat Warning was in effect for all but the southwestern counties the first 5 days of the month. The warmest temperatures of the month occurred in these first 5 days with highs reaching 113 or 114 degrees a few COOP locations. A Heat Advisory was in effect for all or parts of north Texas for most of the remainder of the month except for a few days in the middle of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 1, 5:25 AM CST, 35 minutes earlier.
Area forecast discussion, Aug 1, 5:25 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
625 AM CDT MON AUG 1 2011
.AVIATION...
VFR CONDITIONS WILL CONTINUE TO PREVAIL THIS TAF PERIOD. THE WINDS
THIS MORNING ARE CURRENTLY FROM A LIGHT SOUTHWEST OR WEST-
SOUTHWEST DIRECTION BUT WILL SHIFT TO A SOUTHEAST DIRECTION THIS
AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
REMAIN EAST OF THE AIRPORTS THIS AFTERNOON AND EVENING.
82/JLD
&&
.PREV DISCUSSION... /ISSUED 430 AM CDT MON AUG 1 2011/
THE CENTER OF THE UPPER HIGH WILL REMAIN ANCHORED ACROSS OKLAHOMA
THROUGH THE NEXT SEVERAL DAYS AND A WEEK OF NEAR RECORD HEAT IS
FORECAST. THE PRIMARY FORECAST CHALLENGE IS DETERMINING JUST HOW
HOT IT WILL GET...BUT MODEL GUIDANCE IS IN GOOD AGREEMENT THAT
TEMPS WILL RANGE FROM 105 TO 110 OVER THE AREA DURING THE NEXT FEW
DAYS. THIS WILL BE THE HOTTEST STRETCH OF WEATHER SINCE AUG 30-SEP
5TH IN 2000...WHEN TEMPS PEAKED AT 111 DEGREES FOR BOTH DFW AND
WACO. COMPARING THAT EVENT WITH THIS ONE SHOWS SIMILAR POSITIONING
AND STRENGTH OF THE UPPER HIGH...BUT THE 2000 EVENT HAD A VERY
LIGHT NORTHERLY WIND IN THE LOW LEVELS. THIS TIME AROUND THE 850MB
HIGH IS LOCATED JUST TO THE EAST AND THUS WE SHOULD MAINTAIN A
SLIGHT AMOUNT OF COLD ADVECTION WITH AIR COMING IN OFF THE COOLER
GULF. THUS I WOULD BE SURPRISED TO SEE US SURPASS 110 DEGREES THIS
TIME AROUND. THE LOW LEVEL SOUTH WINDS ARE EXPECTED TO BE VERY
WEAK THE NEXT FEW DAYS BUT SHOULD INCREASE A LITTLE BY MID-LATE
WEEK AND HELP SHAVE A COUPLE DEGREES OFF HIGH TEMPS. STILL...WE
ARE FORECASTING HIGH TEMPS NEAR 105 INTO THE WEEKEND. PERHAPS THE
ONLY BIT OF GOOD NEWS IS THAT DEWPOINTS WILL BE MIXING OUT INTO
THE LOW 50S IN THE WEST AND THE LOW 60S IN THE EAST DURING THE
AFTERNOON HOURS. THIS WILL KEEP HEAT INDEX VALUES NEAR AIR
TEMPERATURES. BECAUSE SEVERAL DAYS OF DANGEROUSLY HOT CONDITIONS
WILL OCCUR...AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH THURS
FOR ALL BUT THE SOUTHWEST WHERE A HEAT ADVISORY IS IN EFFECT.
THE DRY AIR AND LIGHT WINDS AT NIGHT WILL ALLOW OUTLYING/RURAL
AREAS TO COOL OFF INTO THE MID-UPPER 70S...BUT THE URBAN HEAT
ISLAND EFFECT WILL BE IN FULL FORCE WITH LOWS ONLY IN THE LOW-MID
80S THERE. THE SLIGHTLY HIGHER WIND LATER IN THE WEEK MEANS LOWS
IN RURAL LOCATIONS WILL BEGIN TO CREEP UP TO NEAR 80 AS WELL.
THERE IS AN AXIS OF HIGHER MOISTURE ASSOCIATED WITH A REMNANT MID
LEVEL TROUGH DROPPING DOWN ON THE EAST SIDE OF THE UPPER HIGH.
THIS SPARKED A COUPLE STORMS YESTERDAY IN THE NORTHEAST ZONES. IT
WILL CONTINUE MOVING SOUTH TODAY AND HAVE ISOLATED CONVECTION
MENTIONED IN THE FAR EAST/SOUTHEAST ZONES THIS AFTERNOON/EVENING.
OTHERWISE...SUBSIDENCE WILL EAT AWAY AT DEEP LAYER MOISTURE AND
DO NOT FORESEE ANY CHANCES OF RAIN WORTH MENTIONING THEREAFTER.
UPPER HIGH SHOULD BEGIN TO WEAKEN OVER THE WEEKEND WITH THE CENTER
SHIFTING SLOWLY OFF TO THE WEST. THE MORE NORTHERLY FLOW ALOFT
WOULD OPEN THE DOOR FOR A WEAK UPPER TROUGH/MOISTURE TO BACK DOOR
IN FROM THE NORTHEAST NEXT WEEK. THIS WOULD NOT RESULT IN ANY
SUBSTANTIAL COOL DOWN AS ADVECTION WOULD BE TOO WEAK TO DISPLACE
THE SWATH OF HOT AIR IN THE LOW LEVELS. BUT WITH A LITTLE MOISTURE
IT WOULD CREATE SOME INSTABILITY AND PERHAPS A LOW CHANCE OF RAIN.
TR.92
&&
.CLIMATE...
AS A REMINDER...TODAY WE SWITCH THE 30 YEAR PERIOD OF RECORD USED
TO CALCULATE THE NORMALS FROM 1971-2000 TO 1981-2010. YOU WILL
NOTICE A JUMP FROM THE RUNNING YEARLY DEPARTURES FROM NORMAL.
RECORD HIGHS AND FORECAST HIGHS FOR THE UPCOMING WEEK AT DFW ARE:
DATE RECORD YEAR/S FORECAST*
AUGUST 1 106 1998 107
AUGUST 2 107 1998 107
AUGUST 3 107 2008 107
AUGUST 4 107 1951 106
AUGUST 5 106 1964, 56, 51 106
AUGUST 6 109 2003 105
AUGUST 7 106 1988, 53, 51 104
RECORD HIGHS AND FORECAST HIGHS FOR THE UPCOMING WEEK AT WACO ARE:
DATE RECORD YEAR/S FORECAST*
AUGUST 1 106 1998 107
AUGUST 2 106 1998 107
AUGUST 3 107 1998 107
AUGUST 4 106 1951 106
AUGUST 5 106 2001, 87, 64 105
AUGUST 6 105 1988, 82, 52 105
AUGUST 7 107 1988 104
*ISSUED DURING THE MORNING ON AUGUST 1.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 107 83 107 83 107 / 0 0 0 0 0
WACO, TX 107 80 107 80 107 / 5 5 0 0 0
PARIS, TX 106 79 106 80 107 / 10 5 0 0 0
DENTON, TX 107 79 108 80 107 / 0 0 0 0 0
MCKINNEY, TX 106 77 107 78 106 / 5 0 0 0 0
DALLAS, TX 106 84 107 84 107 / 0 0 0 0 0
TERRELL, TX 106 78 106 79 106 / 5 5 0 0 0
CORSICANA, TX 107 78 106 79 106 / 10 5 0 0 0
TEMPLE, TX 105 77 105 77 105 / 5 5 0 0 0
MINERAL WELLS, TX 108 77 109 78 109 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THURSDAY FOR TXZ091>095-
100>107-115>123-131>135-145>148-158>162-174-175.
HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR
TXZ129-130-141>144-156-157.
&&
82/92
Hazardous weather outlook, Aug 1, 4:05 AM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
505 AM CDT MON AUG 1 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021015-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
505 AM CDT MON AUG 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR MOST OF NORTH
TEXAS...EXCEPT FOR THE AREA SOUTHWEST OF A LINE FROM
BRECKENRIDGE...TO HILLSBORO...TO KILLEEN WHERE A HEAT ADVISORY IS
IN EFFECT.
ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM
BONHAM...TO TERRELL...TO CORSICANA...TO HEARNE. SEVERE STORMS ARE
NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE EXCESSIVE HEAT WARNING FOR MOST OF THE AREA WILL CONTINUE
THROUGH THURSDAY. OUTSIDE OF THE WARNING AREA...A HEAT ADVISORY IS
ALSO IN EFFECT THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
92
Excessive Heat, Anderson
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Anderson forecast zone
- Reported by
- AWOS
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Anderson County, daytime high temperatures ranged approximately from 104-108 degrees with overnight lows in the upper 70s and lower 80s. Afternoon heat index values were as high as 111 degrees in several locations.
Excessive Heat, Bell
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Bell forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- AWOS
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Bell County, daytime high temperatures ranged approximately from 102-108 degrees with overnight lows in the upper 70s and lower 80s. Afternoon heat index values were as high as 110 and 111 degrees in several locations. One person in the county died of the 4th as a result of the heat.
Excessive Heat, Collin
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Collin forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Collin County, daytime high temperatures ranged approximately from 104-109 degrees with overnight lows in the upper 70s and lower 80s. Afternoon heat index values were around 110 degrees in several locations. A 55-year old male coach died during a football practice on the 1st due a heart problem that was complicated by the excessive heat.
Excessive Heat, Cooke
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Cooke forecast zone
- Reported by
- AWOS
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Cooke County, daytime high temperatures ranged approximately from 106-113 degrees with overnight lows in the upper 70s and lower 80s. Afternoon heat index values were over 110 degrees in several locations.
Excessive Heat, Dallas
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Dallas forecast zone
- Deaths
- 4 direct, 0 indirect
- Injuries
- 130 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Dallas County, daytime high temperatures ranged approximately from 104-111 degrees with very warm overnight lows in the 80s. On the 3rd, Dallas Love Field (KDAL) and Dallas Executive Airport (KRBD) recorded a low of only 88 degrees. Afternoon heat index values ranged from 110 to 112 degrees in most locations. According to the medical examiner, four people died as a result from the heat during this period, and approximately another 130 people were treated for heat-related illnesses or injuries.
Excessive Heat, Delta
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Delta forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Delta County, daytime high temperatures ranged approximately from 102-109 degrees with overnight lows in the upper 70s to mid 80s. Afternoon heat index values were around or slightly over 110 degrees in several locations.
Excessive Heat, Denton
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Denton forecast zone
- Reported by
- ASOS
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Denton County, daytime high temperatures ranged approximately from 105-111 degrees with overnight lows in the upper 70s to mid 80s. Afternoon heat index values were around or slightly over 110 degrees in several locations.
Excessive Heat, Ellis
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Ellis forecast zone
- Reported by
- AWOS
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Ellis County, daytime high temperatures ranged approximately from 102-111 degrees with overnight lows in the upper 70s to mid 80s. Afternoon heat index values were around 110 degrees in several locations.
Excessive Heat, Falls
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Falls forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Falls County, daytime high temperatures ranged approximately from 102-106 degrees with overnight lows in the upper 70s to around 80 degrees. Afternoon heat index values were around 110 degrees in several locations.
Excessive Heat, Fannin
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Fannin forecast zone
- Deaths
- 3 direct, 0 indirect
- Reported by
- COOP Observer
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Fannin County, daytime high temperatures ranged approximately from 105-111 degrees with overnight lows in the upper 70s to mid 80s. Afternoon heat index values were around 110 degrees in several locations. Three people in the county died as a result of the heat during this period.
Excessive Heat, Freestone
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Freestone forecast zone
- Reported by
- Unknown
- Coordinates
- 31.705, -96.149 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Freestone County, daytime high temperatures ranged approximately from 102-110 degrees with overnight lows in the upper 70s to mid 80s. Afternoon heat index values were around 110 degrees in several locations.
Excessive Heat, Grayson
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Grayson forecast zone
- Reported by
- AWOS
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Grayson County, daytime high temperatures ranged approximately from 103-111 degrees with overnight lows in the upper 70s to mid 80s. Afternoon heat index values were around 110 and 111 degrees in several locations.
Excessive Heat, Henderson
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Henderson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Henderson County, daytime high temperatures ranged approximately from 104-109 degrees with overnight lows in the upper 70s to lower 80s. Afternoon heat index values were around 110 degrees in several locations.
Excessive Heat, Hill
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Hill forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Hill County, daytime high temperatures ranged approximately from 104-109 degrees with overnight lows in the upper 70s to lower 80s. Afternoon heat index values were around 110 degrees in several locations.
Excessive Heat, Hood
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Hood forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- AWOS
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Hood County, daytime high temperatures ranged approximately from 105-111 degrees with overnight lows in the upper 70s to mid 80s. Afternoon heat index values were around or slightly above 110 degrees in several locations. One person in the Oak Trail Shore area died from hyperthermia on the 1st.
Excessive Heat, Hopkins
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Hopkins forecast zone
- Reported by
- AWOS
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Hopkins County, daytime high temperatures ranged approximately from 103-110 degrees with overnight lows in the upper 70s to mid 80s. Afternoon heat index values were around or slightly above 110 degrees in several locations.
Excessive Heat, Hunt
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Hunt forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Hunt County, daytime high temperatures ranged approximately from 106-114 degrees with overnight lows in the upper 70s to mid 80s. Afternoon heat index values were around or slightly above 110 degrees in several locations.
Excessive Heat, Jack
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Jack forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Jack County, daytime high temperatures ranged approximately from 106-113 degrees with overnight lows in the upper 70s to mid 80s. Afternoon heat index values were around or slightly above 110 degrees in several locations.
Excessive Heat, Johnson
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Johnson forecast zone
- Reported by
- AWOS
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Johnson County, daytime high temperatures ranged approximately from 103-109 degrees with overnight lows in the upper 70s to mid 80s. Afternoon heat index values were around or slightly above 110 degrees in several locations.
Excessive Heat, Kaufman
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Kaufman forecast zone
- Deaths
- 3 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Kaufman County, daytime high temperatures ranged approximately from 103-109 degrees with overnight lows in the upper 70s to lower 80s. Afternoon heat index values were near or slightly above 110 degrees in several locations. Three people in the county died as a result of the heat during this period.
Excessive Heat, Lamar
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Lamar forecast zone
- Reported by
- AWOS
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Lamar County, daytime high temperatures ranged approximately from 105-113 degrees with overnight lows in the upper 70s to upper 80s. Afternoon heat index values were over 110 degrees in many locations, and locations around Paris experienced heat index values as high as 115 degrees on a few days.
Excessive Heat, Coryell
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Coryell forecast zone
- Reported by
- AWOS
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Coryell County, daytime high temperatures ranged approximately from 104-109 degrees with overnight lows in the upper 70s to mid 80s. Afternoon heat index values were around 110 degrees in several locations.
Excessive Heat, Limestone
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Limestone forecast zone
- Reported by
- Unknown
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Limestone County, daytime high temperatures ranged approximately from 102-106 degrees with overnight lows in the 70s to lower 80s. Afternoon heat index values were around 110 degrees in several locations.
Excessive Heat, McLennan
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- McLennan forecast zone
- Reported by
- ASOS
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In McLennan County, daytime high temperatures ranged approximately from 101-110 degrees with overnight lows in the upper 70s to mid 80s. On the 2nd, Waco Regional Airport (KACT) recorded a new all-time record highest minimum temperature of 86 degrees. Afternoon heat index values were around 110 and 111 degrees in several locations.
Excessive Heat, Montague
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Montague forecast zone
- Reported by
- AWOS
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Montague County, daytime high temperatures ranged approximately from 104-111 degrees with overnight lows in the mid 70s to mid 80s. Afternoon heat index values were around 110 degrees in several locations. One person in the county died on the 17th as a result of the heat.
Excessive Heat, Navarro
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Navarro forecast zone
- Reported by
- ASOS
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Navarro County, daytime high temperatures ranged approximately from 103-109 degrees with overnight lows in the upper 70s to lower 80s. Afternoon heat index values were around 110 and 111 degrees in several locations.
Excessive Heat, Palo Pinto
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Palo Pinto forecast zone
- Reported by
- ASOS
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Palo Pinto County, daytime high temperatures ranged approximately from 106-111 degrees with overnight lows in the upper 70s to lower 80s. Afternoon heat index values were around 110 degrees in several locations.
Excessive Heat, Parker
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Parker forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Parker County, daytime high temperatures ranged approximately from 100-111 degrees with overnight lows in the upper 70s to mid 80s. Afternoon heat index values were around 110 degrees in several locations.
Excessive Heat, Rains
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Rains forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Rains County, daytime high temperatures ranged approximately from 103-110 degrees with overnight lows in the upper 70s to lower 80s. Afternoon heat index values were around 110 degrees in several locations.
Excessive Heat, Rockwall
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Rockwall forecast zone
- Reported by
- Unknown
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Rains County, daytime high temperatures ranged approximately from 105-111 degrees with overnight lows in the upper 70s to mid 80s. Afternoon heat index values were around or slightly above 110 degrees in several locations.
Excessive Heat, Somervell
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Somervell forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Somervell County, daytime high temperatures ranged approximately from 106-111 degrees with overnight lows in the mid 70s to lower 80s. Afternoon heat index values were around or slightly above 110 degrees in several locations.
Excessive Heat, Van Zandt
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Van Zandt forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Van Zandt County, daytime high temperatures ranged approximately from 105-110 degrees with overnight lows in the upper 70s to lower 80s. Afternoon heat index values were around 110 degrees in several locations.
Excessive Heat, Tarrant
- When
- August 1, 6:00 AM CST to August 6, 2:21 AM CST
- Where
- Tarrant forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 63 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Excessive Heat Warning conditions occurred across the region August 1st through the 5th. In Tarrant County, daytime high temperatures ranged approximately from 105-111 degrees with overnight lows in the upper 70s to upper 80s. On the 2nd and 3rd, Dallas-Fort Worth International Airport (KDFW) recorded a new all-time record highest minimum temperature of 86 degrees. Afternoon heat index values were around 110 to 112 degrees in many locations. One person in the county died as a result of the heat during this period. Another 63 people were treated for heat related injuries or illness.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Excessive Heat, Bell | 2011-08-04 | 69 | Male | Permanent Home | Direct |
| Excessive Heat, Collin | 2011-08-01 | 55 | Male | Ball Field | Direct |
| Excessive Heat, Dallas | 2011-08-05 | 34 | Male | Outside/Open Areas | Direct |
| Excessive Heat, Dallas | 2011-08-01 | 74 | Male | Permanent Home | Direct |
| Excessive Heat, Dallas | 2011-08-02 | 73 | Female | Permanent Home | Direct |
| Excessive Heat, Dallas | 2011-08-05 | 53 | Female | Permanent Home | Direct |
| Excessive Heat, Fannin | 2011-08-04 | 74 | Male | Permanent Home | Direct |
| Excessive Heat, Fannin | 2011-08-04 | 80 | Male | Permanent Home | Direct |
| Excessive Heat, Fannin | 2011-08-04 | 79 | Male | Permanent Home | Direct |
| Excessive Heat, Hood | 2011-08-01 | 74 | Male | Permanent Home | Direct |
| Excessive Heat, Kaufman | 2011-08-03 | 56 | Female | Outside/Open Areas | Direct |
| Excessive Heat, Kaufman | 2011-08-02 | 81 | Male | Permanent Home | Direct |
| Excessive Heat, Kaufman | 2011-08-05 | 46 | Male | Vehicle/Towed Trailer | Direct |
| Excessive Heat, Tarrant | 2011-08-01 | 32 | Male | Permanent Home | Indirect |
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, August 1 to 10, 20114 deaths · 101 injured · 25 events
- Heat in Illinois, August 1 to 3, 20114 deaths · 1 event
- Excessive Heat in Missouri, August 1 to 3, 201152 injured · 29 events
- Heat in Pennsylvania, August 1, 20112 deaths · 1 event
- Drought in Texas, August 1 to 31, 2011$100 million · 24 events
- Drought in Missouri, August 1 to 31, 2011$57 million · 6 events
- Drought in Kansas, August 1 to 31, 2011$45 million · 3 events
- Excessive Heat in Illinois, August 1 to 3, 20111 death · 17 events
- Flooding in Iowa, August 1 to 31, 2011$32 million · 5 events
- Excessive Heat in Texas, August 1, 20111 death · 1 event
- Excessive Heat in Missouri, August 1, 20111 death · 1 event
- Drought in Texas, August 1 to 31, 2011$1.7 million · 46 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340980, 340981, 340983, 340985, 340986, 340987, 340988, 340989, 340990, 340991, 340992, 340993, 340994, 340995, 340996, 340997, 340998, 340999, 341000, 341001, 341002, 341003, 341004, 341005, 341018, 341021, 341023, 341032, 341035, 341036, 341038, 341040, 341042.